Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 451, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2008, 5:24 AM CDT for Osage County, Pawnee County, Washington County, Oklahoma. It was in force for 81 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 5:24 AM CDT (10:24 UTC)
- Expired
- Jun 18, 2008, 6:45 AM CDT
- In force
- 81 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:30 AM CDT | TSTM WND GST 60 | 5 W Pawnee, OK | NUMEROUS TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:39 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 181024
SVRTSA
OKC113-117-147-181145-
/O.NEW.KTSA.SV.W.0451.080618T1024Z-080618T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 AM CDT
* AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 24 MILES NORTHEAST OF GRAINOLA TO 15 MILES WEST
OF GRAINOLA TO 38 MILES WEST OF GRAINOLA TO 50 MILES WEST OF
BURBANK TO 67 MILES WEST OF BURBANK...MOVING SOUTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GRAINOLA...
FORAKER...SHIDLER...PEARSONIA...BURBANK...BIGHEART...HULAH...
COPAN...PAWHUSKA...OKESA...FAIRFAX...DEWEY...BARTLESVILLE...
WYNONA...RALSTON...BARNSDALL...OCHELATA...HOMINY...CLEVELAND...
SKEDEE...BLACKBURN...PAWNEE...RAMONA AND AVANT.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3700 9597 3694 9589 3651 9583 3631 9628
3628 9669 3624 9682 3625 9691 3633 9692
3635 9703 3651 9704 3656 9690 3659 9690
3659 9704 3668 9708 3671 9705 3670 9694
3676 9689 3679 9676 3700 9674
TIME...MOT...LOC 1024Z 323DEG 34KT 3722 9640 3700 9690
3704 9730 3686 9759 3682 9791
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:36 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 18, 2:36 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 236 AM CDT WED JUN 18 2008 .DISCUSSION... MCS HAS ORGANIZED ACROSS NRN KS TONIGHT...AND WILL CONTINUE TO DROP TO THE S/SE. WHILE LOW-LEVEL WIND FIELDS ARE RATHER WEAK...COOL POOL DEVELOPMENT MAY AID IN BRINGING THIS ACTIVITY INTO NERN OK AFTER 5 AM. HAVE ADDED POPS ACROSS NE OK FOR THIS MORNING...AND WILL LIKELY MAKE SOME LAST MINUTE ADJUSTMENTS BASED ON RADAR TRENDS. HAVE OPTED TO KEEP POPS OUT OF THE FORECAST FOR THIS AFTERNOON...ALTHOUGH ISOLATED DEVELOPMENT ALONG ANY LEFTOVER OUTFLOW BOUNDARIES ISN/T OUT OF THE QUESTION. OTHERWISE...ACTIVE NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE END OF THE WEEK. AFTERNOON CONVECTION IS EXPECTED OVER THE HIGH PLAINS...FROM WRN NE/WRN KS/FAR ERN CO AS ANOTHER WEAK SHORTWAVE TOPS THE UPPER RIDGE ACROSS THE ROCKIES. 00Z NAM ALSO HINTING AT DEVELOPMENT FARTHER E...INTO CNTRL/ERN KS DURING THE EVENING HOURS. OVERALL...SEVERAL CLUSTERS OF STORMS ARE EXPECTED TO ORGANIZE AND DROP SE WEDNESDAY NIGHT. WHILE THE THE MAIN THUNDERSTORM COMPLEX IS EXPECTED TO REMAIN TO OUR WEST...A FEW STORMS COULD APPROACH THE WRN AND NRN REGIONS OF OUR FORECAST AREA LATE TONIGHT. THUNDERSTORMS MAY BE ON THE INCREASE THURSDAY MORNING FROM ERN KS SEWD INTO NE OK/NW AR...IN BROAD ZONE OF 850-700MB WARM AIR ADVECTION. FORECAST INSTABILITY AND BULK SHEAR VALUES WOULD SUPPORT SEVERE WEATHER AS THE MCS DROPS SE...ALTHOUGH MAIN CONCERN MAY BE THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL. WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW AS BEST CORRIDOR FOR HEAVY RAINFALL REMAINS UNCERTAIN...BUT LATER SHIFTS MAY NEED TO EVENTUALLY INTRODUCE A WATCH. UPPER RIDGE AXIS WILL EVENTUALLY SHIFT E THIS WEEKEND...WITH THE NWLY FLOW GRADUALLY WEAKENING. WILL KEEP THE FORECAST DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH SLOWLY WARMING TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 69 83 67 / 20 30 50 30 FSM 85 67 83 67 / 10 10 50 40 MLC 87 70 85 69 / 10 20 40 40 BVO 83 67 83 67 / 40 30 50 30 FYV 81 64 79 63 / 10 10 50 30 BYV 79 64 79 63 / 10 10 50 30 MKO 84 67 83 68 / 10 20 50 30 MIO 84 65 80 65 / 20 30 50 30 F10 85 69 84 68 / 10 20 50 30 HHW 88 70 86 69 / 10 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....18
Hazardous weather outlook, Jun 18, 4:58 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT WED JUN 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT WED JUN 18 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS MORNING . DISCUSSION... AN ACTIVE WEATHER PATTERN CONTINUES AS ANOTHER MCS HAS DEVELOPED OVERNIGHT ACROSS KANSAS AND THE ASSOCIATED COLD POOL DEVELOPMENT WILL AID PUSHING THIS COMPLEX SOUTH INTO NORTHERN OKLAHOMA THIS MORNING. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE LEADING EDGE...ESPECIALLY IN AREAS WEST OF HIGHWAY 75 WHERE INCREASED SURFACE INSTABILITY EXISTS. STORMS ARE EXPECTED TO DECREASE IN INTENSITY LATER THIS MORNING...HOWEVER RESIDUAL OUTFLOW BOUNDARIES THAT MAY LINGER INTO THE AFTERNOON MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTION IF SUFFICIENT HEATING CAN BE REALIZED. ANOTHER MCS MAY BRUSH AREAS WEST OF HIGHWAY 75 AGAIN LATE TONIGHT...BUT MOST ACTIVITY SHOULD STAY TO THE WEST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWESTERLY UPPER FLOW CONTINUES THROUGH THE END OF THE WEEK...WITH CHANCES FOR OVERNIGHT AND MORNING THUNDERSTORM TO CONTINUE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. ADDITIONAL HEAVY RAINFALL WILL ALSO RAISE FLASH FLOODING CONCERNS...ESPECIALLY IN AREAS WHERE GROUNDS ARE ALREADY SATURATED AND WHERE MAINSTEM RIVERS ARE AT...OR HAVE EXCEEDED CAPACITY. THE UPPER RIDGE WILL BEGIN TO BUILD BACK ACROSS THE SOUTHERN PLAINS FOR THE WEEKEND AND INTO NEXT WEEK....WHICH WILL LIMIT RAIN CHANCES AND INCREASE TEMPERATURES TO SEASONABLE NORMALS. EMERGENCY MANAGEMENT PLANNING STATEMENT... INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND DISCUSSIONS CONCERNING ADDITIONAL THUNDERSTORM...HEAVY RAINFALL...AND FLASH FLOODING POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:36 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 54 min |
| Jun 18, 7:26 AM CDT | Wind Advisory | TSA | Creek, Nowata, Pawnee, Rogers, Tulsa, Washington | 89 min |
| Jun 18, 7:28 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 62 min |
| Jun 18, 8:11 AM CDT | Special Weather Statement | TSA | McIntosh | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.